Dr. Sequist Discusses Adverse Events Associated With CO-1686

June 16, 2014
Lecia V. Sequist, MD

Lecia V. Sequist, MD, medical oncologist, associate professor, Massachusetts General Hospital, Harvard Medical School, discusses adverse events (AEs) associated with CO-1686 for patients with non-small cell lung cancer.

Lecia V. Sequist, MD, medical oncologist, associate professor, Massachusetts General Hospital, Harvard Medical School, discusses adverse events (AEs) associated with CO-1686 for patients with non-small cell lung cancer (NSCLC).

CO-1686 was well tolerated in a phase I study presented at the 2014 ASCO Annual Meeting – AEs associated with CO-1686 were infrequent and mild. Nausea and hyperglycemia were most commonly observed, Sequist says, two AEs that are not commonly seen with other EGFR-inhibiting drugs.

Sequist says the question remains as to why these AEs are occurring. Physicians can adequately monitor patients that experience these AEs and stay away from severe episodes by reducing the dose of the study medicine and adding blood sugar-lowering medicine such as metformin.


x